Alert archive / Kansas / Tornado Warnings in 2015

Tornado Warning 23, NWS Goodland, KS

May 9, 2015Sheridan County, Thomas County, Kansas

NWS Goodland, KS issued this tornado warning at May 9, 2015, 9:41 PM CDT for Sheridan County, Thomas County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 9:41 PM CDT (02:41 UTC)
Expired
May 9, 2015, 10:15 PM CDT
In force
34 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Damage threat
Considerable
Hail
2.75 in

Counties Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:50 PM CDTTORNADO5 Ne Menlo, KSTRAINED SPOTTER REPORTS A TORNADO ON THE GROUND NE OF MENLO.
May 9, 9:55 PM CDTTORNADO7 Ese Rexford, KSTRAINED SPOTTER REPORTS A LARGE, MULTI-VORTEX TORNADO ESE OF REXFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:55 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
731 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WFUS53 KGLD 100241
TORGLD
KSC179-193-100315-
/O.NEW.KGLD.TO.W.0023.150510T0241Z-150510T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1015 PM CDT
    
* AT 941 PM CDT...A LARGE AND EXTREMELY DANGEROUS TORNADO WAS LOCATED
  NEAR MENLO...OR 12 MILES WEST OF HOXIE...MOVING NORTH AT 25 MPH.

  THIS IS A PARTICULARLY DANGEROUS SITUATION. 

  HAZARD...DAMAGING TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS 
           MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE 
           HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
           HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
           DESTRUCTION IS POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  REXFORD...SELDEN...MENLO AND SEGUIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE TO
A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3931 10057 3930 10074 3957 10079 3957 10050
TIME...MOT...LOC 0241Z 181DEG 21KT 3938 10066 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN

$$

DR
3 follow-up statements
971 
WWUS53 KGLD 100248
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM CDT SAT MAY 9 2015

KSC179-193-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-SHERIDAN KS-
948 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES...
    
AT 948 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTHEAST OF REXFORD...OR 13 MILES WEST OF
HOXIE...MOVING NORTH AT 25 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
REXFORD AND SELDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3937 10055 3937 10074 3957 10079 3957 10050
TIME...MOT...LOC 0248Z 179DEG 21KT 3942 10067 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

DR
645 
WWUS53 KGLD 100251
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
951 PM CDT SAT MAY 9 2015

KSC179-193-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-SHERIDAN KS-
951 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN COUNTIES...
    
AT 951 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES EAST OF
REXFORD...OR 11 MILES NORTHWEST OF HOXIE...MOVING NORTH AT 20 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
REXFORD AND SELDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3937 10055 3937 10074 3957 10079 3957 10050
TIME...MOT...LOC 0251Z 187DEG 18KT 3944 10063 

TORNADO...OBSERVED
HAIL...2.00IN

$$

DR
802 
WWUS53 KGLD 100259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM CDT SAT MAY 9 2015

KSC193-100308-
/O.CAN.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
THOMAS KS-
959 PM CDT SAT MAY 9 2015

...THE TORNADO WARNING FOR NORTHEASTERN THOMAS COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3942 10054 3942 10072 3957 10072 3957 10050
TIME...MOT...LOC 0258Z 181DEG 21KT 3948 10063 

$$

KSC179-100315-
/O.CON.KGLD.TO.W.0023.000000T0000Z-150510T0315Z/
SHERIDAN KS-
959 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
    
AT 958 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 5 MILES SOUTHWEST OF SELDEN...OR 13 MILES NORTHWEST OF
HOXIE...MOVING NORTH AT 25 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
SELDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

A LARGE AND EXTREMELY DANGEROUS TORNADO IS ON THE GROUND. TAKE
IMMEDIATE TORNADO PRECAUTIONS. THIS IS AN EMERGENCY SITUATION.

&&

LAT...LON 3942 10054 3942 10072 3957 10072 3957 10050
TIME...MOT...LOC 0258Z 181DEG 21KT 3948 10063 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN

$$

DR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 9, 6:20 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 9, 6:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT MAY 9 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 240 PM MDT SAT MAY 9 2015

CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA
COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH
DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED
THUNDERSTORM INITIATION.

LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT
FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND
23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO
SEVERE THUNDERSTORMS EXPECTED.

AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD
YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST
1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH
CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM
SOUTH TO NORTH THROUGH THE DAY.

SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME
FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY
ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS
INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE.

LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN
COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES
SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY.

REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT
QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND
CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO
THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY
HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S
A FROST HEADLINE WOULD BE NEEDED.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 138 PM MDT SAT MAY 9 2015

QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY
NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME
FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR
SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS
THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE
SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT
UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY
INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS.
CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES
DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW
30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S
OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING.

FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE
ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION
TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH
PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME
CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING
TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID
30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR
OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS.

BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN
ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO
ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES.
INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO
FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED
SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER
THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE
FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS
MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED.

FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE
AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST
SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES
LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER
POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME
TOGETHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 514 PM MDT SAT MAY 9 2015

MVFR AND IFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK THIS
EVENING AND OVERNIGHT AS THE UPPER LOW MOVES ACROSS THE REGION.
CONDITIONS SHOULD IMPROVE TO VFR SUNDAY MORNING AT BOTH SITES AND
CONTINUE THROUGH THE AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...RRH
AVIATION...FS
Hazardous weather outlook, May 9, 3:00 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT MAY 9 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL
COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE
EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE
WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND
A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR
WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL
LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH
WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS
AREA WILL LIKELY SEE FROST CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE
SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY
SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST
CONDITIONS.

FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING
GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE.

FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY
MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

In the hours before

Local storm report, May 9, 9:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TORNADO          1 NW GRINNELL           39.14N 100.64W
05/09/2015                   SHERIDAN           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE
            NORTHWEST OF GRINNELL.

&&

T. LYNCH
Local storm report, May 9, 9:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TORNADO          1 S GRINNELL            39.11N 100.63W
05/09/2015                   GOVE               KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE
            SOUTH OF GRINNELL.

0755 PM     NON-TSTM WND GST 13 N EDSON              39.52N 101.54W
05/09/2015  E60.00 MPH       SHERMAN            KS   NWS EMPLOYEE

            WIND GUST ESTIMATED AT 60MPH.

&&

T. LYNCH
Local storm report, May 9, 9:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          2 ENE ANGELUS           39.20N 100.66W
05/09/2015                   SHERIDAN           KS   STORM CHASER

            STORM CHASER REPORTS A TORNADO ON THE GROUND NORTHEAST OF
            OAKLEY.

&&

T. LYNCH
Local storm report, May 9, 9:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             GOODLAND                39.35N 101.71W
05/09/2015  E0.75 INCH       SHERMAN            KS   NWS EMPLOYEE

            HAIL REPORTED IN GOODLAND, 0.75 INCH.

&&

T. LYNCH
Local storm report, May 9, 9:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
823 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TORNADO          1 N ANGELUS             39.20N 100.69W
05/09/2015                   SHERIDAN           KS   TRAINED SPOTTER

            SPOTTER REPORTS A LARGE WEDGE TORNADO ON THE GROUND 1
            MILE NORTH OF ANGELUS.

&&

T. LYNCH
Local storm report, May 9, 9:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TORNADO          5 SE MENLO              39.31N 100.65W
05/09/2015                   SHERIDAN           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A LARGE TORNADO ON THE GROUND
            WITH AN INTERMITTENT SMALL TORNADO AS WELL.

&&

T. LYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:35 PM CDTTornado Warning Tornado observedGLDGove, Graham, Sheridan25 min
May 9, 7:45 PM CDTTornado WarningGLDGove, Logan45 min
May 9, 7:56 PM CDTTornado WarningGLDGraham, Sheridan21 min
May 9, 8:15 PM CDTTornado Warning Tornado observedGLDGove, Logan, Sheridan, Thomas45 min
May 9, 8:36 PM CDTFlash Flood WarningGLDCheyenne6 hr
May 9, 8:44 PM CDTSpecial Weather StatementGLDCheyenne31 min
May 9, 8:51 PM CDTTornado Warning Tornado observedGLDGove, Sheridan, Thomas39 min
May 9, 8:58 PM CDTSpecial Weather StatementGLDThomas47 min
May 9, 9:05 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Wallace55 min
May 9, 9:21 PM CDTTornado Warning Considerable damage threatGLDSheridan, Thomas24 min
May 9, 9:37 PM CDTFlash Flood WarningGLDCheyenne, Sherman3 hr
May 9, 9:52 PM CDTSpecial Weather StatementGLDSherman23 min
May 9, 10:04 PM CDTTornado Warning Tornado observedConsiderable damage threatGLDDecatur, Sheridan41 min
May 9, 10:12 PM CDTFlash Flood WarningGLDCheyenne3 hr
May 9, 10:28 PM CDTTornado Warning Tornado observedGLDDecatur32 min
May 9, 10:30 PM CDTSpecial Weather StatementGLDRawlins30 min
May 9, 10:53 PM CDTTornado WarningGLDDecatur27 min
May 9, 10:58 PM CDTSevere Thunderstorm WarningGLDThomas33 min
May 9, 11:22 PM CDTSpecial Weather StatementGLDRawlins23 min
May 9, 11:36 PM CDTSevere Thunderstorm WarningGLDRawlins20 min
May 9, 11:47 PM CDTSevere Thunderstorm WarningGLDRawlins10 min
May 10, 4:27 AM CDTFrost AdvisoryGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas30 hr
May 10, 3:35 PM CDTFrost AdvisoryGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 4 more41 hr

Nearby

Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.